Improved Bounds for Rota's Basis Conjecture


We prove that, if B1,...,Bn are disjoint bases of a rank-n matroid, then there are at least \(\frac{n}{{7\log n}}\) disjoint transversals of (B1,...,Bn) that are also bases.

This is a preview of subscription content, access via your institution.


  1. [1]

    R. Huang and G.-C. Rota: On the Relations of Various Conjectures on Latin Squares and Straightening Coeffcients, Discrete Math. 128 (1994), 225–236.

    MathSciNet  Article  MATH  Google Scholar 

  2. [2]

    Polymath 12: Rota's Basis Conjecture: Polymath 12. (2017),–2/

  3. [3]

    J. Geelen and K. Webb: On Rota's Basis Conjecture, SIAM Journal of Discrete Math, 21 (2007), 802–804.

    MathSciNet  Article  MATH  Google Scholar 

  4. [4]

    R. Rado: A theorem on Independence Relations. The Quarterly Journal of Mathematics, Col. os-13, no. 1 (1942), 83–89.

    MATH  Google Scholar 

  5. [5]

    P. Erdős and A. Rényi: On Random Matrices, Publications of the Mathematical Institute of the Hungarian Academy of Sciences, Vol. 8, Series A, fasc. 3 (1963), 455–460.

    Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Sally Dong.

Additional information

This research was partially supported by grants from the Office of Naval Research [N00014-10-1-0851] and NSERC [203110-2011] as well as an Undergraduate Student Research Award from NSERC.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Dong, S., Geelen, J. Improved Bounds for Rota's Basis Conjecture. Combinatorica 39, 265–272 (2019).

Download citation

Mathematics Subject Classification (2010)

  • 05B35